Restylane Swelling 2 months after.
New York, NY
11 months ago
Hi, I had some filler placed in an area in my forehead to cover up some acne scarring and indentation almost 2 months ago. It is completely smooth now, except it seems to swell now and then and become puffy ( he placed it in an oval shape so the whole oval area kind of sticks out further than the rest of the skin) Also, when I wake up in the mornings it seems to be a little puffier. Is this normal?
Doctor Answers 4
You should not have swelling lasting more than 2 or 3 days after a Restylane filler injection treatment. Are you sure it was Restylane? Something else is going on here and you should re-see your plastic surgeon as soon as possible.
You need to go back in and see the doctor that injected you immediately. You might need a little Hyelenex to melt some of the Restylane out . In any event you should not be swollen 2 months later.
Good luck Dr. Downie.
It’s possible to have some recurrent puffiness following Restylane injections. I tend to use Juvederm in the forehead as it is less hydrophilic. If the area looks puffier in the morning try taking Benadryl at night.
Although swelling after 2 months is unusual it can occur. Hyaluronic acid attracts water and during the night when you are supine the fluid may tend to collect. This will go away with time but so will some of the correction
These answers are for educational purposes and should not be relied upon as
a substitute for medical advice you may receive from your physician. If you
have a medical emergency, please call 911. These answers do not constitute
or initiate a patient/doctor relationship.